TRT & Hair Loss

Thread starter #1
Hope I'm not beating a dead horse here...but I've read tons of posts regarding this and nothing really seems to pinpoint what I've experienced.

I don't know my numbers exactly, so forgive me but I'll give you a brief overview. If you are in the same boat I would love to hear from you!

I started T injections in March, 2016. Just T @ 200mg every 2 weeks. I went every 2 weeks until October, 2016 and quit due to the testicle shrinkage. At the time my clinic told me NOTHING about HGC, Anastrazole...etc. I stayed off T until things down below were normal again, which was March of 2017. Now I have had a vasectomy so my testicles don't really matter as far as size, but they were retracting up into my abdomen to the point that I was having to push them down constantly.

So in March 2017 I went back to my clinic and got back on T, However NOW they offered HCG and Anastrazole, which they gave me for free due to my previous complications that went unaddressed. What I noticed that going back on T after the break... I didn't have the same results. The first time around everything felt better. I had better energy, better workouts, better mood, etc. After my 6 month break, going back on I felt nothing, so the Doc increased me from 200mg every 2 weeks to 300 every 2 weeks. At the time I was doing Anastrazole on day 2 and HCG on day 5.

What I noticed with the T increase is that my scalp became ridiculously itchy and I noticed sudden hair loss. Now I AM NOT pre-disposed to male pattern baldness. So after consulting with my DR, he suggested that I back off the Anastrazole from weekly to every 3 weeks. Didnt work. After a few months it didnt work, super itchy and where my scalp would itch I could pull hair from easily, no tugging at all, just a gentle stroke and hair comes out. So the Doc said O,k lets dial down the T back to 200 mg every 2 weeks. Nothing. Still losing hair. I now do 100mg at home every week and no change. Not only am I thinning, but the hair itself is thin. Normally if you yank a hair out it has a noticeable follicle. Mine come out with almost no follicle at all...just a piece of thin depleted hair.

All this said...Is there anything that can change this while staying on TRT? I am taking Biotin and Prostate supps, the prostate supps have the same ingredients as a DHT blocker: zinc, selenium, saw palmetto, pumpkin seed extract...etc. nothing has worked. How can we stop the DHT from destroying the hair follicles without going on a harsh medication such as finasteride?

BTW. I'm 41, 175lbs, healthy, work out regularly

Thoughts??
 
#2
I'm having the same thing except I'm taking finasteride and not losing it quite as fast. My dermatologist has also recommended using rogaine liquid twice daily which I am just starting but I have significant thinning in the middle, back and front since being on testosterone alone for 4 years and I'm now 50. I also take selenium, biotin, 1000 Vitamin E and am thinking about zinc. Let me know if you find out any other solutions.
 
Thread starter #3
It doesnt seem that anything has helped. So I am now a week and a half with no T. Going to see what happens. If I keep losing hair at this rate I'll start back up I guess and consider it meant to be! Thanks for your post and I'll update you on any changes!
 
#4
I too am having TRT related hair loss. I also notice that my hair has become thin and fine. It was in the past very course and straight. I have backed off the doze and using Rogain. Waiting a few months to see if that helps. Like you, I will avoid oral Finastrade. Next step will be a topical Finasteride. I don't think I can mentally go back to being low T.
 
#5
Once weekly injection can only work if SHBG is very high, do you know your SHBG levels? I'm a low SHBG man and once large weekly dosage saw me losing hair, now I'm injecting smaller dosages EOD and hair has grown back and is fuller.

Your doctor has been putting you on terrible outdated TRT protocols. You won't find many members here on weekly injections, it's just not optimal.
 
Last edited:
Thread starter #6
Once weekly injection can only work if SHBG is very high, do you know your SHBG levels? I'm a low SHBG man and once large weekly dosage saw me losing hair, now I'm injecting smaller dosages EOD and hair has grown back and is fuller.

Your doctor has been putting you on terrible outdated TRT protocols. You won't find many members here on weekly injections, it's just not optimal.
This is great info and thanks for sharing. I am going to look into this further. Can I ask if you inject IM or Subcutaneous?
 
Top